Notre Dame Journal of Formal Logic

On a Consistent Subsystem of Frege's Grundgesetze

John P. Burgess

Abstract

Parsons has given a (nonconstructive) proof that the first-order fragment of the system of Frege's Grundgesetze is consistent. Here a constructive proof of the same result is presented.

Article information

Source
Notre Dame J. Formal Logic, Volume 39, Number 2 (1998), 274-278.

Dates
First available in Project Euclid: 7 December 2002

Permanent link to this document
https://projecteuclid.org/euclid.ndjfl/1039293068

Digital Object Identifier
doi:10.1305/ndjfl/1039293068

Mathematical Reviews number (MathSciNet)
MR1715015

Zentralblatt MATH identifier
0968.03015

Subjects
Primary: 03B10: Classical first-order logic
Secondary: 03B30: Foundations of classical theories (including reverse mathematics) [See also 03F35] 03F25: Relative consistency and interpretations

Citation

Burgess, John P. On a Consistent Subsystem of Frege's Grundgesetze. Notre Dame J. Formal Logic 39 (1998), no. 2, 274--278. doi:10.1305/ndjfl/1039293068. https://projecteuclid.org/euclid.ndjfl/1039293068


Export citation

References

  • Boolos, G., “Whence the contradiction?,” Aristotelian Society Supplementary, vol. 67 (1993), pp. 213–33. Zbl 0961.03529
  • Demopoulos, W., editor, Frege's Philosophy of Mathematics, Harvard University Press, Cambridge, 1995. Zbl 0915.03004 MR 96h:03015
  • Heck, R., “Grundgesetze der Arithmetik I \S \S 29–32,” Notre Dame Journal of Formal Logic, vol. 38 (1997), pp. 437–74. Zbl 0915.03005 MR 2000a:03001
  • Parsons, T., “On the consistency of the first-order portion of Frege's logical system,” Notre Dame Journal of Formal Logic, vol. 28 (1987), pp. 161–88. Zbl 0637.03005 MR 88h:03002